Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 244, NWS Bismarck, ND

July 13, 2005Burke County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2005, 11:10 PM CDT for Burke County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2005, 11:10 PM CDT (04:10 UTC)
Expired
Jul 14, 2005, 12:00 AM CDT
In force
50 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Burke County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 8:55 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2414 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:45 PM CDT, 7 hours 25 minutes earlier.

Area forecast discussion, Jul 13, 3:45 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT WED JUL 13 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM.
THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING
EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH
DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF
THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT.

THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND
MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE
PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER
ALL OF THE CWA SATURDAY NIGHT.

.LONG TERM...
SUNDAY THROUGH WEDNESDAY...
THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST
AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND
TUESDAY.  THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW
ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL
STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF
TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND
WEDNESDAY DRY.  TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE
PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LM/TSW
Hazardous weather outlook, Jul 13, 4:33 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED JUL 13 2005

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
433 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN
NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD
TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS.  THERE IS ALSO
A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA.
SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932-
BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE-
SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS-
INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK...
MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE...
CARRINGTON...BEULAH...BELCOURT AND ASHLEY
433 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND
SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jul 13, 10:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     WILLISTON               48.16N 103.63W
07/13/2005  66 MPH           WILLIAMS           ND   ASOS

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:04 PM CDTSevere Thunderstorm WarningBISWilliams56 min
Jul 13, 10:37 PM CDTSevere Thunderstorm WarningBISDivide53 min
Jul 13, 10:40 PM CDTSevere Thunderstorm WarningBISMcKenzie65 min
Jul 13, 11:20 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jul 13, 11:44 PM CDTSevere Thunderstorm WarningBISMcKenzie61 min
Jul 14, 12:21 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 14, 4:20 AM CDTSevere Thunderstorm WarningBISMercer57 min
Jul 14, 5:30 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.